Alert archive / Kentucky / Flash Flood Warnings in 2007
Flash Flood Warning 10, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 5, 2007, 12:23 AM EDT for Bourbon County, Fayette County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2007, 12:23 AM EDT (04:23 UTC)
- Expired
- Jul 5, 2007, 4:15 AM EDT
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Bourbon County, KY, Fayette County, KY
The radar
The Jackson,KY radar (KJKL), 108 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1348 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 050423
FFWLMK
KYC017-067-050815-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1223 AM EDT THU JUL 5 2007
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOURBON COUNTY IN EAST CENTRAL KENTUCKY...
FAYETTE COUNTY IN EAST CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LEXINGTON...
* UNTIL 415 AM EDT
* AT 1218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS PRODUCING TORRENTIAL RAINS ACROSS FAYETTE AND
BOURBON COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARIS AND
THE LEXINGTON METRO AREA.
DOPPLER RADAR ESTIMATES OVER THE LAST 6 HOURS INDICATE THAT TWO TO
FOUR INCHES OF RAIN HAS FALLEN ACROSS FAYETTE AND BOURBON COUNTIES.
ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS NORTH CENTRAL KENTUCKY
WILL MOVE ACROSS FAYETTE AND BOURBON COUNTIES EARLY THIS MORNING AND
MAY PRODUCE AN ADDITIONAL TWO TO THREE INCHES OF RAINFALL. THIS
EXCESSIVE RAINFALL WILL LIKELY RESULT IN FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.
LAT...LON 3812 8408 3808 8430 3789 8434 3789 8439
3785 8438 3787 8445 3794 8448 3800 8466
3812 8462 3815 8456 3817 8448 3821 8443
3827 8444 3827 8435 3835 8421 3825 8410
3821 8398
$$
JARVISWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 8:55 PM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 4, 8:55 PM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 855 PM EDT WED JUL 4 2007 .FORECAST UPDATE... WE WILL DISCONTINUE SEVERE THUNDERSTORM WATCH 484 AT 9 PM. THUNDERSTORMS DROPPING THROUGH SOUTH CENTRAL INDIANA AND INTO SOUTHERN INDIANA HAVE WEAKENED SOME AND NO SEVERE WEATHER HAS BEEN REPORTED WITH THEM. THE CONCERN WILL BE HEAVY RAIN ESPECIALLY IF STORMS REDEVELOP OVER OHIO COUNTY OR THE COUNTIES AROUND LEXINGTON. --JA PREVIOUS DISCUSSION BELOW... .SHORT TERM (TONIGHT AND THURSDAY)... THUNDERSTORMS DEVELOPING ACROSS THE FORECAST AREA THIS AFTERNOON...WITH STORMS ACROSS INDIANA AND WESTERN KENTUCKY EXPECTED TO MOVE INTO THE CWA OVER THE COURSE OF THE AFTERNOON AS WELL. VERY UNSTABLE AIR MASS WITH DECENT DIRECTIONAL WIND SHEAR WILL LEAD TO SEVERE THUNDERSTORM POTENTIAL AND WILL BE ADDING MENTION TO THE ZONES THIS AFTERNOON. BIGGEST THREAT SHOULD BE STRONG WINDS AND HEAVY RAIN...THOUGH SOME STORMS MAY CONTAIN SMALL HAIL AS WELL. SEVERE WATCH IN EFFECT THROUGH EDT THIS EVENING. THUNDERSTORMS SHOULD MOVE SOUTHEAST AND WEAKEN DURING THE COURSE OF THE EVENING WITH ONLY ISOLATED TO SCATTERED SHOWER ACTIVITY EXPECTED OVERNIGHT. COLD FRONT WORKS SOUTH INTO THE AREA THURSDAY MORNING SPREADING ADDITIONAL CHANCES FOR THUNDERSTORMS INTO SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. THERE IS AN ISOLATED CHANCE FOR SOME SEVERE WEATHER OVER THE EASTERN PORTION OF THE AREA THURSDAY AFTERNOON AND EVENING...BUT WILL WAIT TO SEE HOW COLD FRONT PROGRESSES BEFORE MENTIONING IT IN THE ZONES. MACZKO .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... THURSDAY NIGHT-FRIDAY NIGHT... BY 00Z TOMORROW NIGHT...THE COLD FRONT WILL BE ALIGNED CLOSE TO THE OHIO RIVER. SHOWERS AND STORMS SHOULD BE MAINLY CONCENTRATED ACROSS THE SOUTHERN CWA...BUY MAY KEEP A SLT CHC ACROSS THE IN AND NRN KY COUNTIES DUE TO SHORTWAVE ENERGY DROPPING FROM THE NORTH. HOWEVER...WE DRY OUT FAST BEHIND THE FRONT...SO MAY OPT OUT OF PRECIP ACROSS THE NORTH HALF OF THE CWA. WILL END ALL POPS BY 12Z FRI MORN. DEEP-LAYER SHEAR IS AROUND 30KTS...SO COULD HAVE SOME STRONGER TO ISOLATED SEVERE STORMS GOING ON TOMORROW NIGHT...BUT MOST OF THIS ACTIVITY WILL BE ESE OF THE CWA WHERE THE STRONGER WINDS SHOULD RESIDE. SKIES SHOULD BECOME PARTLY CLOUDY TO CLEAR BEHIND THE FRONT ON FRIDAY...WITH TEMPS REBOUNDING BACK INTO THE UPPER 80S. WITH A DROP IN DEWPOINTS AS WELL...LOW TEMPS FRIDAY NIGHT WILL BE PLEASANT IN THE LOW TO MID 60S. SATURDAY-SUNDAY... SURFACE HIGH PRESSURE WILL DOMINATE OVER THE WEEKEND...KEEPING CONDITIONS DRY. A WARMING TREND WILL BEGIN AS THE NORTHWESTERLY FLOW ALOFT BECOMES MUCH MORE RELAXED AND NEARLY ZONAL. LOW 90S FOR HIGHS ON SATURDAY AND MID 90S FOR HIGHS ON SUNDAY LOOKS REASONABLE. MONDAY-WEDNESDAY... MODELS DIFFER A BIT LATE IN THE FORECAST PERIOD. GFS INDICATES A MORE PROGRESSIVE NORTHERN STREAM...WITH A WEAK UPPER TROUGH AND ASSOCIATED COOL FRONT DIVING SOUTHWARD OUT OF CANADA INTO THE AREA BY TUESDAY. THE EURO IS MORE ZONAL OR LESS AMPLIFIED WITH ITS UPPER PATTERN AND KEEPS THE ACTIVE NORTHERN STREAM NORTH OF THE AREA...SIMILAR TO THE GFS ENSEMBLES AND HPC GUIDANCE. THOUGH THE TIMING IS DIFFERENT...MODELS TEND TO BE TOO AGGRESSIVE WITH THE SOUTHWARD PROGRESSION OF THESE FRONTS WITHIN A SUMMER PATTERN...SO HAVE LEANED TOWARD THE HPC/EURO/GFS ENSEMBLES AND KEPT THE CWA DRY THROUGH THE FIRST PART OF TUESDAY. THEN WITH THE SLOWER FRONTAL APPROACH...HAVE POPS IN TUESDAY AFTN THROUGH WEDNESDAY. GIVEN HOW UNSTABLE IT WILL BE...IF ANY STORMS FORM SOME ARE SURE TO BE STRONG. TEMPS MONDAY SHOULD BE VERY WARM...WITH MID 90S POSSIBLE. CLOUDS AND POTENTIAL PRECIP COULD LOWER THESE VALUES ON TUESDAY AND ESPECIALLY WEDNESDAY WITH POTENTIAL FROPA. AL && .AVIATION DISCUSSION (00Z TAFS)... PRE-FRONTAL THUNDERSTORMS HAD DEVELOPED IN A LINE FROM SDF TO LEX AND WERE DROPPING SLOWLY SOUTHEAST. AN UNSETTLED PERIOD WILL BE ON TAP FOR THIS FORECAST PERIOD. A COLD FRONT WILL DROP TO THE OHIO RIVER BY 12Z AND THROUGH LEX AND BWG BY 18Z. SCATTERED TO BROKEN THUNDERSTORMS WILL CONTINUE TO OCCUR AHEAD OF AND ALONG THE FRONTAL BOUNDARY. BWG SHOULD BE REMAIN FREE OF PRECIPITATION THROUGH 06Z BUT WE WILL KEEP THUNDER IN THE FORECAST FOR SDF AND LEX FOR MUCH OF THE NIGHT. --JA && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 4, 9:10 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 910 PM EDT WED JUL 4 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-050830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 910 PM EDT (810 PM CDT) WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. A COLD FRONT APPROACHING FROM THE NORTHWEST WILL CONTINUE TO PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS OVERNIGHT.... ESPECIALLY OVER SOUTH CENTRAL INDIANA AND THE NORTHERN PORTION OF CENTRAL KENTUCKY. THE MAIN CONCERN FROM THESE STORMS WILL BE FREQUENT LIGHTNING AND PERIOD OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON THURSDAY...THE COLD FRONT WILL STILL BE AROUND THE OHIO RIVER. AS THIS DROPS SOUTH TOWARD TENNESSEE...SCATTERED STRONG STORMS WILL BE POSSIBLE MAINLY ACROSS SOUTH-CENTRAL KENTUCKY AND THE BLUEGRASS REGION. AGAIN...A FEW STORMS COULD BECOME SEVERE WITH STRONG WINDS BEING THE MAIN THREAT. THIS ACTIVITY IS EXPECTED TO END FROM NORTH TO SOUTH THURSDAY NIGHT. A COLD FRONT IS EXPECTED TO APPROACH THE REGION NEXT TUESDAY...BRINGING WITH IT ANOTHER ROUND OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND EVENING...AND POSSIBLY AGAIN ON THURSDAY. JA
In the hours before
Special weather statement, Jul 4, 9:29 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 929 PM EDT WED JUL 4 2007 KYZ041-042-049-050200- BOURBON-CLARK-FAYETTE- 929 PM EDT WED JUL 4 2007 ...THUNDERSTORM WITH VERY HEAVY RAIN OVER LEXINGTON... AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM FROM LEXINGTON NORTHEAST TO PARIS...AND MOVING EAST AT 20 MPH. FREQUENT DEADLY LIGHTNING...AND HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE... ARE EXPECTED WITH THIS STORM. IF DRIVING THIS EVENING WATCH FOR PONDING OF WATER ON ROADS AND UNDERPASSES. REMEMBER... DO NOT CROSS ROADS COVERED WITH WATER. JA
Special weather statement, Jul 4, 10:05 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1005 PM EDT WED JUL 4 2007 KYZ041-049-050330- CLARK-FAYETTE- 1005 PM EDT WED JUL 4 2007 ...STRONG THUNDERSTORM OVER EASTERN FAYETTE COUNTY MOVING TOWARD CLARK COUNTY... AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES EAST OF LEXINGTON MOVING SOUTHEAST AT 25 MPH. CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR WINCHESTER BY 1025 PM EDT. TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. A URBAN AND SMALL STREAM ADVISORY REMAINS IN EFFECT FOR CLARK AND FAYETTE COUNTIES UNTIL 1245 AM EDT. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JARVIS
Local storm report, Jul 4, 10:58 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1058 PM EDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG WINCHESTER 38.00N 84.19W
07/04/2007 CLARK KY LAW ENFORCEMENT
NUMEROUS TREES REPORTED DOWN IN WINCHESTER AND AROUND THE
COUNTY.
&&
LDLocal storm report, Jul 4, 11:01 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1101 PM EDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG 5 SW PARIS 38.16N 84.33W
07/04/2007 BOURBON KY LAW ENFORCEMENT
A COUPLE OF TREES BLOWN DOWN BETWEEN PARIS AND LEXINGTON
&&
LDSpecial weather statement, Jul 4, 11:04 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1104 PM EDT WED JUL 4 2007 KYZ038-050330- SPENCER- 1104 PM EDT WED JUL 4 2007 ...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN SPENCER COUNTY... AT 1102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TAYLORSVILLE...OR 25 MILES SOUTHEAST OF LOUISVILLE...AND MOVING EAST AT 20 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 59 AND 72. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. MJ
Special weather statement, Jul 4, 11:25 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1125 PM EDT WED JUL 4 2007 INZ084-089>092-KYZ023>026-030>035-050530- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-JEFFERSON KY-OLDHAM KY- TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- INCLUDING THE CITIES OF...MARENGO...TELL CITY...CORYDON... NEW ALBANY...JEFFERSONVILLE...HAWESVILLE...HARDINSBURG... BRANDENBURG...BEAVER DAM...LOUISVILLE...LA GRANGE...BEDFORD... NEW CASTLE...SHELBYVILLE...FRANKFORT 1125 PM EDT WED JUL 4 2007 /1025 PM CDT WED JUL 4 2007/ ...STRONG THUNDERSTORMS MOVING ALONG THE OHIO RIVER... A LINE OF THUNDERSTORMS WILL MOVE ACROSS HARRISON... FLOYD AND CLARK COUNTIES IN INDIANA AND JEFFERSON... OLDHAM... TRIMBLE... AND HENRY COUNTIES IN NORTH CENTRAL KENTUCKY. THESE STORMS WILL BE CAPABLE OF PRODUCING A PERIOD OF VERY HEAVY RAIN... FREQUENT CLOUD TO GROUND LIGHTNING... AND WIND GUSTS TO 40 MPH. IF DRIVING WATCH FOR REDUCED VISIBILITIES AND PONDING OF WATER ON ROADS AND UNDERPASSES. JA
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 10:12 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 48 min |
Nearby
Flash Flood Warnings in Kentucky, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.